Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 139, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 3, 2000, 3:55 PM CDT for Hart County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2000, 3:55 PM CDT (20:55 UTC)
- Expired
- Jul 3, 2000, 4:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Hart County, KY
The radar
The Louisville radar (KLVX), 75 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
783 WUUS53 KLMK 032056 SVRSDF KYC099-032130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 355 PM CDT MON JUL 3 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HART COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 430 PM CDT * AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROWLETTS...OR ABOUT 31 MILES NORTHEAST OF BOWLING GREEN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROWLETTS AROUND 400 PM CDT KESSINGER...MUNFORDVILLE AROUND 405 PM CDT CANMER...HARDYVILLE AROUND 415 PM CDT BONNIEVILLE AROUND 420 PM CDT LINWOOD AROUND 425 PM CDT HAMMONVILLE AROUND 430 PM CDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. RNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:40 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 3, 2:40 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT MON JUL 3 2000 ...FORECAST CHALLENGE IS PINPOINTING CHANCES OF CONVECTION OF NEXT FEW DAYS... CURRENT CONVECTION CURRENTLY OVER LMK FA (FORECAST AREA) DEVELOPED IN UNSTABLE AIR AHEAD OF A PREFRONTAL BOUNDARY OVER SRN INDIANA. LATEST MSAS SFC DATA SHOWS GREATEST INSTABILITY OVER SRN IL AND E CNTRL KY WITH BEST MOISTURE CONVERGENCE FROM WRN KY UP THE OHIO RIVER VALLEY. FEEL THUNDERSTORMS WILL CONTINUE INTO THIS EVENING AHEAD OF UPPER LEVEL S/W OVER MAINLY SERN THIRD OF FA AND WILL WORD TONIGHT/S ZONE FORECAST ACCORDINGLY. WET BULB ZERO HGHTS FROM ILN AND BNA 12Z SOUNDINGS WERE BOTH ABV 10KFT SO ONLY ISOLD HAIL EXPECTED. LATEST VAD WIND PROFILES FROM FORT KNOX NOT TOO IMPRESSIVE WITH ONLY 20 TO 30 KNOT UNI-DIRECTIONAL WINDS FROM W/SW UP TO 10 KFT. HOWEVER... WITH DECENT INSTABILITY OVER AREAS WHICH RECEIVED SUNSHINE THIS AFTN COULD SEE A FEW ISOLD SEVERE STORMS WITH WIND DAMAGE POSSIBLE. THEN RIDGING BUILDS INTO THE REGION ON TUESDAY. HOWEVER...HAVE KEPT SMALL POPS GOING WITH LOW LEVEL MOISTURE AND OUTFLOW BOUNDARIES FROM THIS AFTN/S STORMS LINGERING OVER THE AREA. MODELS KEEP QPF OVER MUCH OF LMK FA THROUGH MUCH OF FORECAST BUT HAVE TRIED TO NAIL DOWN BEST CHANCE. SEEMS LIKE NEXT CHANCE OF PRECIP WILL BE ON WED WITH MODELS PUSHING ANOTHER S/W THROUGH TOP OF PLAINS RIDGE. THE NGM IS THE STRONGEST AND FURTHEST SOUTH WITH THIS FEATURE AND HENCE THE FAIRLY HIGH POPS FOR WED. HAVE OPTED WITH THE WEAKER ETA AND AVN SOLUTIONS AND GONE WITH 30 POPS. OVERALL NGM MOS TEMPS LOOK REASONABLE BASED OF FORECAST H85 TEMPS. SLIGHTLY COOLER EXPECTED TEMPS ON WED WITH A LITTLE MORE CLOUD COVER AND POSSIBLE CONVECTION. .SDF...NONE. MARIEN
In the hours before
Special weather statement, Jul 3, 12:28 PM CDT, 3 hours 27 minutes before
KYZ024-025-027>043-045>049-053>057-067-040200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 128 PM EDT MON JUL 3 2000 THE STORM PREDICTION CENTER INDICATES THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS PORTIONS OF NORTH AND EAST CENTRAL KENTUCKY THIS AFTERNOON AND EVENING. A FRONTAL BOUNDARY OVER THE SOUTHERN GREAT LAKES EARLY MONDAY AFTERNOON IS FORECAST TO SINK SLOWLY SOUTHWARD INTO CENTRAL INDIANA THIS AFTERNOON. MEANWHILE...AN UPPER LEVEL TROUGH OVER THE MID MISSISSIPPI VALLEY WILL MOVE EASTWARD THROUGH THE REGION THIS AFTERNOON AND EVENING. INCREASING LOW LEVEL MOISTURE AND ABUNDANT MORNING SUNSHINE OVER NORTH AND EAST CENTRAL KENTUCKY HAVE CREATED UNSTABLE CONDITIONS AHEAD OF THESE FEATURES. AS A RESULT... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WIND AND POSSIBLY LARGE HAIL. THIS IS A PRELIMINARY OUTLOOK...STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR LISTEN TO THE LATEST STATEMENTS FROM THE MEDIA ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. MARIEN
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.